A nurse reads in a drug information guide that PO (oral) morphine has a high first-pass effect. Which of the following statements would demonstrate the nurse's understanding of the first-pass effect?
N112 Pathopharmocology Proctored Exam
44 questions · Page 2 of 2
N112 Pathopharmocology Proctored Exam is a nursing-school practice exam with 44 questions. It is written for nursing students preparing for this course exam and for NCLEX-style review. Every question has its own page showing the full stem, all answer options, the correct answer, and a written rationale explaining why each option is right or wrong.
Topics covered on this page: N112 pathopharmocology Proctored Exam.
Practice resources for this exam
Study this exam in Review mode (questions and rationales together), Tutor mode (instant feedback per question), or Exam mode (timed). You can also browse the full exam library.
Start Practice ExamQuestions 26–44 of 44
When a patient asks the nurse what is the most common cause of myocardial ischemia, which statement is the correct response?
Which valvular condition is characterized by the valve opening being constricted and narrowed, causing the valve leaflets, or cusps, to fail to open completely?
A patient was admitted to the intensive care unit with a diagnosis of acute myocardial infarction (MI) and is being treated for hypotension. The primary cause of hypotension is most likely:
A patient with a history of atherosclerosis complains of chest pain that is consistent at rest. The pain does not improve after sublingual Nitroglycerin. The likely cause of this pain is:
Cardiac cells can withstand ischemic conditions for 20 minutes before irreversible cell injury occurs:
A 65-year-old woman with no history of pulmonary or cardiovascular issues presents to the emergency department with nausea, fatigue, and fullness and pain of the abdomen. The nurse knows the assessmen
A 75-year-old male has severe chest pain and dials 911. Lab tests at the hospital reveal elevated levels of cardiac troponin. Based upon the lab findings, the nurse suspects which of the following has
A nurse caring for a patient receiving heparin therapy notes that the patient has a heart rate of 110 beats per minute and a blood pressure of 90/62 mm Hg. A stat CBC shows a platelet count of less th
What term should the nurse use to document a detached blood clot?
A patient who takes warfarin (Coumadin) is brought to the emergency department after accidentally taking too much warfarin. The patient's heart rate is 78 beats per minute and the blood pressure is 12
A postoperative patient reports a new pain in the left lower extremity. The nurse notes swelling in the lower leg, which feels warm to the touch. The nurse notifies the MD of the patient's change in c
A nursing student who is preparing to care for a postoperative patient with deep vein thrombosis asks the nurse why the patient must take heparin rather than warfarin. Which response by the nurse is c
Which plasma lipoprotein level is most concerning when considering the risk of coronary atherosclerosis?
A nurse is instructing a patient receiving a cholesterol-lowering agent. Which information should the nurse include in the patient education?
A patient has begun taking an HMG-COA reductase inhibitor (statins). Which statement about this class of drugs made by the nurse during patient education would be inappropriate?
Which medication blocks the efflux (outflow) of potassium at the heart muscle?
A patient is newly diagnosed with atrial fibrillation and is being discharged home today. Their heart rate is controlled at 88 bpm and BP is 121/68. They deny dizziness or fatigue. What medication do
Why are Verapamil and Diltiazem considered to be antidysrhythmic medications but Nifedipine is not, if all three medications are calcium channel blockers?